It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-28-2005, 02:10 PM   #1
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 140
JuiciCouture HB User
Retin-A micro users-please help!!!

Hi- Im on Retin a micro .04% for 11 days now. At first, I thought it was definately working. Now Im not so sure that im making progress. Unless looking worse, is considered progress like most acne meds seem to say.
I felt dry at first, not bad- but I was used to being totally oily. Now, I feel much oilier, without any dryness at all. I find this weird because most people say that they are super dry and chapped.
I also noticed that my red marks look a bit darker or more..visible, and my pores look a bit bigger...and I have a TON of red dots along the sides of my face/cheeks that I never had before. They arent itchy, and dont have anything in them. Are these my skin purging? I dont understand.. and dont know what I should be looking like at the almost 2 week mark.
If any can help me out, or give me their experience... id appreciate it. thank you.

 
Old 01-28-2005, 03:02 PM   #2
Senior Veteran
(male)
 
Join Date: Oct 2003
Location: Dallas
Posts: 785
dfwgoodguy HB User
Re: Retin-A micro users-please help!!!

Sounds like its working. Purging is done by making your face oilier. Don't expect 11 days to be enough. Id say judge it after a month or more. There are tons of clogged pores ready to become pimples, and this will force them to come out, but usually just a little whitehead instead of an inflamed pimple.

Just keep doing what your doing, make sure you use a pea sized amount for whole face (affect area with acne). Don't overuse it, and don't overwash your face. This sounds normal, keep on keepin on. Good Luck, and dont pick pop or squeeze...GL!

 
Sponsors Lightbulb
   
Old 01-28-2005, 03:18 PM   #3
Junior Member
(female)
 
Join Date: Jan 2005
Location: San Diego, CA
Posts: 37
pink-pajamas HB User
Re: Retin-A micro users-please help!!!

Retin-a micro worked wonders for me! Hang in there for the first month, it gets better. Your pores might look big because they are emptying and the red marks look more obvious because dead skin is being sloughed away revealing the stuff deeper in the skin. They will begin to fade too.

Be patient... Also, I used the .04% for the first month and then got the .1% which is stronger.

Good luck!

 
Old 01-28-2005, 08:09 PM   #4
Member
 
Join Date: Oct 2004
Posts: 89
Terihe HB User
Re: Retin-A micro users-please help!!!

I would try it for two months before making a decision. You will look worse before it gets better.

 
Old 01-28-2005, 08:57 PM   #5
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 140
JuiciCouture HB User
Re: Retin-A micro users-please help!!!

Thanks so much! Its so frusterating because I feel like no one has any answers. My Dr wants to see me at 1 month. I guess its hard to figure out what youre supposed to look like. She told me to expect dryness...and ive got oil. She said expect your skin to be lighter, my red marks seem darker.. so I guess I got a little nervous. What exactly does purging look like besides oil? Does it come out in tiny red bumps? I seem to have these red dots on the sides of my face..and that area used to be completely clear. Will this go away??? thanks!

 
Old 01-29-2005, 08:09 PM   #6
Senior Member
(male)
 
Join Date: May 2004
Posts: 193
primo1 HB User
Re: Retin-A micro users-please help!!!

yup just like they said, hang in there. it will get worse before it gets better. retin a did wonders for me also. what your experiencing now is initial breakout. retin a removes all the oil trapped in your pores so thats why you get so oily. at first i got so much initial breakouts and my face is so oily, this happened between 2nd to 4th week. and i was about to give up, but just like everyone is saying just hang in there, so i did that and now im clear except for dark marks.

good luck.

 
Old 01-30-2005, 04:17 PM   #7
Veteran
(female)
 
Join Date: Aug 2004
Location: Akron, Ohio
Posts: 458
Kymberlee HB User
Re: Retin-A micro users-please help!!!

I remember that oily feeling! Thinking the oil was just pouring out of my face! It was gross--but worth the wait! Now I'm clear and lovin' it!!! I used to have those small, red bumps and then after about 3-4 months, they slowly went away. Retin-a has been great for me and I plan to stay on it as long as it works!!! I'm so glad my clogged pores are gone! (I had the red bumps before I used Retin-a...they got worst before they went away!) Hang in there!!!

 
Old 01-30-2005, 08:25 PM   #8
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 140
JuiciCouture HB User
Re: Retin-A micro users-please help!!!

Yeah, the dark marks are another hurdle to cross! Whats the best solution for getting rid of these? Laser treatment or any other topicals?
Thanks so much for the replies, by the way! I feel a bit better, knowing this is normal. Its just so gross, ya know? Ill definately wait it out, though. Hopefully it will be my answer, too!

 
Old 01-30-2005, 10:50 PM   #9
Senior Member
(male)
 
Join Date: May 2004
Posts: 193
primo1 HB User
Re: Retin-A micro users-please help!!!

well im still figuring out the solution for my dark marks. but dark marks are way better than having pimples.

and yes just hang in there. and just remember not to make a decision this early, just wait like two months before making the decision.

 
Old 01-31-2005, 05:20 PM   #10
Newbie
 
Join Date: Jan 2005
Posts: 9
healthygal HB User
Re: Retin-A micro users-please help!!!

so...just a question..retin-a helps active acne but not hyperpgimentation?

thanks!


QUOTE=primo1]well im still figuring out the solution for my dark marks. but dark marks are way better than having pimples.

and yes just hang in there. and just remember not to make a decision this early, just wait like two months before making the decision. [/QUOTE]

 
Old 02-01-2005, 06:34 PM   #11
Senior Member
(male)
 
Join Date: May 2004
Posts: 193
primo1 HB User
Re: Retin-A micro users-please help!!!

well retin a only dries up a pimple faster. but its job is to clean all your pores and prevent a new one from forming. about the hyperpigmentation, it improved a little in my experience.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2), MSNik (2)

Site Wide Totals

teteri66 (1139), MSJayhawk (943), Apollo123 (860), janewhite1 (823), Titchou (774), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:49 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!